CSN Login
Members Online: 11

Rash on arms and legs

Christine B.'s picture
Christine B.
Posts: 137
Joined: Sep 2010

Hello,
I had my first chemo of taxel and carboplatin last week Wednesday on the 12th. I did not have any severe side effects, but on the next week on Monday evening I started to get an itch on my elbows and inner knees. Tuesday I called the doctor and he prescribed OTC Hydrocortizone cream and benedril. He said that this was not something he'd seen as a side effect from the chemo. By Wednesday it was full blown rash on my arms and legs. I went into the hosp. for IV steriods and fluids and bendril which relieved it. The red splotches are still all over but the raised itch is gone. I am now taking Prednizone for the next 10 days. If this is not a typical chemo reaction, I wonder if it my be a combination of slowing down on my anxiety, pain, nausea meds. Has anyone else experienced a rash like this?
Thank you

Mwee's picture
Mwee
Posts: 1316
Joined: Nov 2009

I haven't experienced any rashes like that, but it sounds like the steroids are working. Sorry....it's "just always something" with this fight. I hope those splotches go away soon.
(((HUGS))) Maria

leesag's picture
leesag
Posts: 625
Joined: Jan 2010

bump

RandiK's picture
RandiK
Posts: 31
Joined: Mar 2010

my Mom had that same reaction. At first she was having to take lovenox because of blood clots, and they told her that the taxol and lovenox caused it. The rashes kept coming back after each treatment and the lovenox had been changed to coumadin so she was changed to something that was compatible to taxol but not cause such a strong reaction. She was also told to take benadryl and that she could use benadryl cream on the rashes.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network